MAUDE Adverse Event Report: ANGIODYNAMICS, INC OPS FIBER 55CM SPOTLIGHT; VENACURE ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS, INC OPS FIBER 55CM SPOTLIGHT; VENACURE ENDOVENOUS LASER TREATMENT FIBER
Catalog Number H787EVLT55OPS5
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Reference complaint # (b)(4).
 
Event or Problem Description
A male patient of unknown age presented for an evlt procedure using a 55ops fiber kit.The treating physician reported the wire (cheater?) broke off into the sheath during use.The device was removed as a unit, set aside and a new of the same device was used to complete the case.The patient suffered no harm or injury due to this event as the fragment was retained inside of the sheath.The disposable device has been returned to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
Based on sample evaluation this event is not an unraveled guidewire as originally reported, it is a broken j straightener.This is not a reportable event.This supplemental mdr is being submitted in order to close the complaint record.Returned for evaluation was a guidewire still in the protective hoop.It was noted the distal end of the hoop had the "j" tip advanced inside the hoop.Also returned was a dilator sheath containing the "j" straightener of the guidewire.The device was forwarded to angiodynamics' supplier of this product.Per the supplier's device evaluation, "at the fractured there is no indication that there was a material defect in the insertion aid." the customer's reported complaint description of a wire (cheater) broke off into the sheath during use is confirmed.The returned sample noted the "j" straightener was indeed in the hub of the sheath and the remainder of the straightener was in the guidewire tube.Although the complaint description is confirmed a root cause cannot be determined.A potential root cause for the damage could be from handling by the end user.A review of the angiodynamics' device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference complaint # (b)(4).

Brand Name
OPS FIBER 55CM SPOTLIGHT
Common Device Name
VENACURE ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury NY 12804
MDR Report Key8866384
Report Number1319211-2019-00070
Device Sequence Number2754698
Product Code GEX
UDI-Device IdentifierH787EVLT55OPS5
UDI-PublicH787EVLT55OPS5
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K041957
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Catalogue NumberH787EVLT55OPS5
Device Lot Number5470527
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2019
Supplement Date Received by Manufacturer07/09/2019
Initial Report FDA Received Date08/06/2019
Supplement Report FDA Received Date11/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1